Doctors Lounge - Reproductive Medicine AnswersBack to Reproductive Medicine Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/16/2017.
Forum Name: Male Sexual Disorders
Question: I can't stop masturbating
|benvolio - Mon Aug 15, 2005 4:37 pm||
IM A 21 YEAR OLD STUDENT IN THE UK, AND BASICALLY HAVE A PROBLEM WITH MASTURBATION. I UNFORTUNATELY STARTED VERY YOUNG,TOO YOUNG,AND HAVE HAD A PROBLEM SINCE. I CAN MASTURBATE UP TO 10 TIMES A DAY AND IT IS REALLY AFFECTING MY LIFE. EVERYDAY I MAKE PROMISES TO MYSELF ABOUT STOPPING BUT CANT PULL THROUGH. I DO NOT HAVE A GIRLFRIEND AND AM STILL A VIRGIN AS I WOULD LIKE TO FIND THE RIGHT GIRL, SO SUBSTITUTING SEX FOR MASTURBATION IS NOT REALLY AN OPTION FOR ME. I WAS WONDERING IF THERE IS ANT SORT OF MEDICATION THAT EXISTS THAT WOULD REDUCE MY SEX DRIVE, AND NOT HAVE ME LUSTING AFTER EVERY GIRL I SEE?! THIS IS FAR TOO EMBARRASSING A TOPIC FOR ME TO APPROACH MY GP WITH. I WOULD APPRECIATE ANY ADVICE.
|Dr. Tamer Fouad - Sun Jan 15, 2006 4:00 am||
In most cases, masturbation is a normal, harmless sexual activity. Masturbation won't cause undo fatigue. Sex is not strenuous. It won't ruin the memory, shrink the penis, grow hair on the palms. However, it may become a symptom of illness if it becomes a form of compulsive sexual behavior. Compulsive masturbation in an older child can sometimes appear if the child is being sexually abused.
Although there is no simple rule about how much masturbation is too much, it is generally considered to be compulsive if masturbation is performed excessively, as in your case. Or it becomes time consuming and interferes with a person's daily routine, work or social functioning. If it continues despite no longer being pleasurable or gratifying, or if it places the individual at risk of physical harm, or has legal or personal consequences.
You should seek an appointment with a psychiatrist, psychologist or sex therapist. If no clear trigger for the behavior is found, some doctors will treat the patient with psychiatric medications called selective serotonin reuptake inhibitors (SSRIs). This family of drugs includes fluoxetine (Prozac), sertraline (Zoloft) and paroxetine (Paxil).
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.